Alert archive / Maine / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Gray, ME

January 23, 20118 counties in New Hampshire; 11 counties in Maine

NWS Gray, ME issued this wind chill warning at Jan 23, 2011, 3:08 PM EST for 8 counties in New Hampshire; 11 counties in Maine. It took effect at Jan 23, 2011, 11:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 3:08 PM EST (20:08 UTC)
In effect from
Jan 23, 2011, 11:00 PM EST
Expired
Jan 24, 2011, 1:00 PM EST
In force
14 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS41 KGYX 232008
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
308 PM EST SUN JAN 23 2011

...DANGEROUS COLD EXPECTED TONIGHT...

.VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS
CONDITIONS OVERNIGHT INTO MONDAY MORNING. SINCE TEMPERATURE WILL
BE VERY COLD...10 TO 30 BELOW ZERO...EVEN LIGHT WINDS CAN HAVE A
SIGNIFICANT EFFECT ON WIND CHILL READINGS...WHICH WILL DROP TO
NEAR 30 BELOW NEAR THE COAST...AND AS LOW AS 40 TO 45 BELOW IN THE
MOUNTAINS AND FOOTHILLS.

MEZ007>009-012>014-NHZ001>004-240930-
/O.NEW.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY
308 PM EST SUN JAN 23 2011

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
MONDAY. 


* ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED
  AREAS WILL CONTINUE TO SEE WINDS AS HIGH AS 15 TO 20 MPH
  OVERNIGHT. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW
  ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ018>028-NHZ005>010-013-014-240930-
/O.NEW.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
308 PM EST SUN JAN 23 2011

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
MONDAY. 

* TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 20 BELOW TONIGHT...AND
  THIS COMBINED WITH JUST LIGHT WINDS...WILL ALLOW WIND CHILL
  READINGS TO DROP TO 25 TO 30 BELOW ZERO IN SOME LOCATIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
4 follow-up statements
368 
WWUS41 KGYX 240156
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
856 PM EST SUN JAN 23 2011

...DANGEROUS COLD EXPECTED OVERNIGHT...

.VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS
CONDITIONS OVERNIGHT INTO MONDAY MORNING. SINCE AIR TEMPERATURES
WILL BE VERY COLD...10 TO 30 BELOW ZERO...EVEN LIGHT WINDS WILL HAVE
A SIGNIFICANT EFFECT ON WIND CHILL READINGS. WIND CHILLS OVERNIGHT
AND EARLY MONDAY WILL DROP TO NEAR 30 BELOW NEAR THE COAST...AND
AS LOW AS 40 TO 45 BELOW IN THE MOUNTAINS AND FOOTHILLS.

MEZ007>009-012>014-NHZ001>004-241500-
/O.CON.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY
856 PM EST SUN JAN 23 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. 

* ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED 
  AREAS WILL CONTINUE TO SEE WINDS AS HIGH AS 15 TO 20 MPH 
  OVERNIGHT. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL 
  BELOW ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW 
  ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ018>028-NHZ005>010-013-014-241500-
/O.CON.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
856 PM EST SUN JAN 23 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. 

* TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 20 BELOW TONIGHT... 
  AND THIS COMBINED WITH JUST LIGHT WINDS...WILL ALLOW WIND 
  CHILL READINGS TO DROP TO 25 TO 30 BELOW ZERO IN SOME 
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
ES
529 
WWUS41 KGYX 240941
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
441 AM EST MON JAN 24 2011

...DANGEROUS COLD EXPECTED THIS MORNING...

.VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS
CONDITIONS THIS MORNING. SINCE AIR TEMPERATURES WILL BE VERY
COLD...10 TO 30 BELOW ZERO...EVEN LIGHT WINDS WILL HAVE A
SIGNIFICANT EFFECT ON WIND CHILL READINGS. WIND CHILLS THIS
MORNING WILL DROP TO NEAR 30 BELOW NEAR THE COAST...AND AS LOW AS
40 TO 45 BELOW IN THE MOUNTAINS AND FOOTHILLS.

MEZ007>009-012>014-NHZ001>004-241500-
/O.CON.KGYX.WC.W.0001.000000T0000Z-110124T1500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY
441 AM EST MON JAN 24 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED
  AREAS WILL CONTINUE TO SEE WINDS OF 10 TO 15 MPH THROUGH THIS
  MORNING. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW
  ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ018>028-NHZ005>010-013-014-241500-
/O.CON.KGYX.WC.W.0001.000000T0000Z-110124T1500Z/
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
441 AM EST MON JAN 24 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 20 BELOW THIS
  MORNING... AND THIS COMBINED WITH JUST 10 MPH WINDS...WILL
  ALLOW WIND CHILL READINGS TO DROP TO 25 TO 30 BELOW ZERO IN SOME
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
589 
WWUS41 KGYX 241444
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
944 AM EST MON JAN 24 2011

...DANGEROUS COLD WANING THIS AFTERNOON...

.VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS
CONDITIONS THROUGH MIDDAY...ESPECIALLY IN THE HIGHER TERRAIN OF
NORTHERN NEW HAMPSHIRE AND WESTERN MAINE. 

MEZ012>014-018>028-NHZ002>010-013-014-241545-
/O.EXP.KGYX.WC.W.0001.000000T0000Z-110124T1500Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE...
WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...
ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
944 AM EST MON JAN 24 2011

...WIND CHILL WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. 

* TEMPERATURES WILL RISE THROUGH THE MIDDAY HOURS WITH WINDS
  GENERALLY REMAINING LIGHT. WIND CHILL TEMPERATURES WILL RISE
  FROM DANGEROUS LEVELS TO ZERO TO 20 BELOW ZERO THIS AFTERNOON.

$$

MEZ007>009-NHZ001-241800-
/O.EXT.KGYX.WC.W.0001.000000T0000Z-110124T1800Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK
944 AM EST MON JAN 24 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED 
  AREAS WILL CONTINUE TO SEE WINDS OF 10 TO 15 MPH THROUGH THIS 
  MORNING. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW 
  ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
856 
WWUS41 KGYX 241806
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
106 PM EST MON JAN 24 2011


MEZ007>009-NHZ001-241915-
/O.EXP.KGYX.WC.W.0001.000000T0000Z-110124T1800Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK
106 PM EST MON JAN 24 2011

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 11:14 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 23, 11:14 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1114 AM EST SUN JAN 23 2011

.SYNOPSIS...
COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS NEW ENGLAND TODAY AND
TONIGHT AND WILL CREST OVERHEAD MONDAY AND MONDAY NIGHT. A WEAK
SURFACE TROUGH WILL PASS OVER THE AREA ON TUESDAY. A COASTAL STORM
WILL DEVELOP OFF THE CAROLINA COAST WEDNESDAY AND WILL TRACK NEAR
CAPE COD BY LATE WEDNESDAY OR EARLY THURSDAY. THE LOW WILL THEN
MOVE TOWARDS NOVA SCOTIA. HIGH PRESSURE WILL BUILD ACROSS THE AREA
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON RADAR/SAT TRENDS AND 12Z NAM...HAVE DROPPED POPS OVER THE
LAND FOR A DRY AFTERNOON...AS INVERTED TROUGH LOOKS TO SHIFT EAST
AND FLATTEN RAPIDLY. SO MAINLY CLEAR SKIES THIS AFTERNOON...WITH
JUST SOME SCT CI...AND FEW UPSLOPE IN THE IMMEDIATE VICINITY OF
THE MOUNTAINS. NW FLOW SHOULD ALLOW THE DOWN SLOPE TO WARM UP THE
COASTAL PLAIN INTO THE UPPER TEENS TO AROUND 20. WINDS COULD
BRIEFLY GUST TO AROUND 20 KT THROUGH EARLY AFTERNOON...PUSHING
WIND CHILLS BLO ZERO THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE PROBLEM FOR TONIGHT IS HOW MUCH WIND WILL THERE BE..WHICH WILL
AFFECT THE MIN TEMPS AND WIND CHILL. LOOKING UPSTREAM IN CANADA
SFC WINDS ARE NOT THAT STRONG. ABOUT 5 TO 10 KTS. BUFKIT SOUNDINGS
SHOWING ABOUT 25 TO 35 KTS AT 2K FEET BUT NOT SURE THIS WILL MIX
DOWN AT NIGHT. THE NORTHERN ZONES MAY NEED WIND CHILL
WARNING/ADVISORY TONIGHT AS WINDS WILL BE STRONGER IN THE HIGHER
ELEVATIONS BUT IN THE VALLEYS AND SOUTH OF THE MOUNTAINS WINDS MAY
GO CALM BY 06Z WHICH WILL RESULT IN SOME EXTREMELY COLD AMBIENT
TEMPS. I USED A BLEND OF THE MAV/MET BUT IF WINDS DO GO CALM THE
COLDER MAVS MAY BE TOO WARM.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
ON MONDAY...A VERY COLD CONTINENTAL ARCTIC AIR MASS WILL CREST OVER
THE REGION. TEMPERATURES WILL STRUGGLE INTO THE SINGLE DIGITS
ACROSS THE COASTAL PLAIN DURING THE DAY...WITH HIGHS REMAINING
SEVERAL DEGREES BELOW ZERO ACROSS THE NORTH. LOWS MONDAY NIGHT/
TUESDAY MORNING WILL NOT BE QUITE AS FRIGID AS THE PREVIOUS
NIGHT...AS WEAK WARM AIR ADVECTION ARRIVES AHEAD OF A DISORGANIZED
SURFACE LOW MOVING OUT OF THE GREAT LAKES REGION. THIS FEATURE
WILL BRING A CHANCE OF SNOW SHOWERS ACROSS NORTHERN NEW ENGLAND
TUESDAY WITH ONLY LIGHT SNOWFALL AMOUNTS EXPECTED. CONTINUED WARM
ADVECTION WILL BRING TEMPERATURES UP TO THE TEENS ACROSS THE NORTH
WITH MID TO UPPER 20S OVER SOUTHERN NH AND SW MAINE.

BY WEDNESDAY LOW PRESSURE WILL BEGIN TO BOMB OUT OFF THE CAROLINA
COAST. THE LATEST RUN OF THE GFS KEEPS THIS SYSTEM FARTHER
OFFSHORE THAN THE OTHER MODELS AS IT MOVES JUST SOUTHEAST OF CAPE
COD AND TOWARDS NOVA SCOTIA WEDNESDAY NIGHT INTO THURSDAY MORNING.
THE EXACT TRACK OF THE LOW AS WELL AS QPF AND THUS SNOWFALL
AMOUNTS CONTINUE TO VARY WITH EVERY MODEL RUN...BUT THERE IS THE
POSSIBILITY OF SIGNIFICANT SNOWFALL ON OR ALONG THE COAST. THIS IS
ESPECIALLY TRUE IF ANY CSI IS RELEASED AS THE GFS SUGGESTS...
RESULTING IN AREAS OF ENHANCED SNOWFALL.

SNOWFALL WILL TAPER OFF FROM SOUTHWEST TO NORTHEAST ON THURSDAY.
ANOTHER COLD DOME OF HIGH PRESSURE WILL MOVE IN FOR FRIDAY WITH
HIGHS ONLY REACHING THE TEENS AND 20S AS OPPOSED TO THE 20S AND
30S ON WEDNESDAY AND THURSDAY. A MIDWESTERN LOW PRESSURE SYSTEM
WILL BEGIN TO LIFT INTO SOUTHERN QUEBEC AND FILL OVER THE
WEEKEND...BRINGING CLOUDY SKIES AND SCATTERED SNOW SHOWERS TO THE
REGION.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...MAINLY VFR. LINGERING MVFR CIGS AT KLEB SHOULD
IMPROVE TO VFR BY EARLY AFTERNOON.

LONG TERM...VFR CONDITIONS MONDAY...WITH A CHANCE FOR MVFR
CONDITIONS IN SNOW SHOWERS TUESDAY. CONDITIONS WILL CONTINUE TO
DETERIORATE WEDNESDAY INTO THURSDAY MORNING TO IFR OR WORSE AS
SNOWFALL COVERAGE AND INTENSITY INCREASES.

&&

.MARINE...
SHORT TERM...WILL ISSUE AN SCA STARTING LATE THIS AFTN THROUGH 12Z
MON. MODERATE FREEZING SPRAY WILL BE AN ISSUE TONIGHT. WILL HAVE
BASED ON AIR AND WATER TEMPS AND WIND SPEEDS WILL BE CLOSE TO
HEAVY FREEZING SPRAY CRITERIA AND MAY NEED A WARNING LATER TODAY.

LONG TERM...COLD TEMPS AND GUSTY WINDS OVER THE WATERS WILL RESULT
IN MODERATE FREEZING SPRAY CONTINUING INTO THE DAY MONDAY. A
SIGNIFICANT STORM IS POSSIBLE WEDNESDAY INTO THURSDAY...WITH
INCREASING WINDS AND BUILDING SEAS. IMPROVING CONDITIONS ARE
EXPECTED THURSDAY NIGHT AND FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...CEMPA
MARINE...
Hazardous weather outlook, Jan 23, 3:00 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
300 AM EST SUN JAN 23 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-240800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
300 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

A VERY COLD AIRMASS WILL SETTLE OVER THE REGION TONIGHT...ALLOWING
TEMPERATURES TO PLUMMET AS LOW AS 35 DEGREES BELOW ZERO ACROSS THE
NORTHERN COUNTIES AND AS LOW AS 10 TO 15 DEGREES BELOW ZERO ALONG
THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG EAST COAST STORM MAY AFFECT NORTHERN NEW ENGLAND
WEDNESDAY INTO THURSDAY WITH MODERATE TO HEAVY SNOW. THE HEAVIEST
SNOWS WOULD LIKELY OCCUR ON THE COAST...HOWEVER CONFIDENCE IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-240800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL RESULT IN
MODERATE FREEZING SPRAY OVER THE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL RESULT IN
MODERATE FREEZING SPRAY OVER THE WATERS MONDAY.

A STRONG EAST COAST STORM MAY AFFECT NORTHERN NEW ENGLAND
WEDNESDAY INTO THURSDAY WITH MODERATE TO HEAVY SNOW. THE HEAVIEST
SNOWS WOULD LIKELY OCCUR ON THE COAST...HOWEVER CONFIDENCE IS LOW
AT THIS TIME.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HANES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 3:29 AM ESTSmall Craft AdvisoryGYX40 hr
Jan 23, 2:59 PM ESTHeavy Freezing Spray AdvisoryGYX28 hr

Nearby

Wind Chill Warnings in Maine, 2011Wind Chill Warnings in New Hampshire, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.